What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 7, 12:30 PM CST, 27 minutes earlier.
Area forecast discussion, May 7, 12:30 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
130 PM CDT Sun May 7 2023
.SHORT TERM...(Today through Tuesday night)
Issued at 342 AM CDT Sun May 7 2023
The main focus in the short term is the potential for multiple
complexes of showers and thunderstorms through Monday night.
Forecast confidence in the occurrence of precipitation during this
time frame is higher than average, but confidence is average at
best with respect to timing and placement of individual convective
systems.
As an upper level ridge over the Mississippi River Valley flattens
today and the mid level capping inversion erodes, showers and
thunderstorm are expected to be in more abundance today than the
past couple of days. Helping to aid in the storm activity are
perturbations and outflow boundaries associated with two overnight
mesoscale convective systems. One north of the region in Illinois
and Indiana is forecast to approach northern and eastern portions
of the forecast area this morning. The other over western Arkansas
is forecast to largely diminish through early morning as it heads
east. However, the remnants of both of these systems will likely
combine with a moderate degree of instability, aided by daytime
heating and near 70 degree dewpoints, to spark scattered/numerous
thunderstorms throughout the day. Although the overall bulk shear
will be relatively weak, there could be enough for at least some
storm organization. Damaging winds appear to be the main concern
with the stronger storms, and hail will also be a concern with the
stronger updrafts. Generally relied on a blend of the 00Z HRW NSSL,
HRW ARW, and HRRR, which demonstrated the best correlation to the
overnight convective activity.
Even though thunderstorm activity may last well into the evening,
some decrease in storm coverage is expected by late evening and
overnight with the loss of daytime heating. Our attention then
turns to yet another MCS forecast to fire over the Mid Missouri
Valley this evening. This convective complex is forecast by the
aforementioned CAMs to dive southeast toward the forecast area by
daybreak Monday. If these solutions are to be followed verbatim,
most of the storm activity on Monday would occur during the
morning hours, with a relative lull in the activity during the
afternoon as the atmosphere attempts to recharge. However, if the
convective remnants don't make passage in the morning as currently
forecast, then much stronger instability could develop Monday
afternoon. And with an uptick in bulk shear forecast, strong to
severe thunderstorms would be more likely to develop during the
afternoon. At this time, our forecast delays the development of
this additional activity until Monday night as a cold frontal
boundary makes passage from north to south through the region.
By Tuesday, shower and thunderstorm chances should significantly
drop off as long as the frontal boundary is able to make complete
passage. Maintained slightly better chances across the southern
half of the area in closer proximity to the anticipated boundary
positioning. However, it's entirely possible that most of Tuesday
may turn out dry.
.LONG TERM...(Wednesday through Saturday)
Issued at 342 AM CDT Sun May 7 2023
Post fropa, the long term begins with northeasterlies drawing in
some lower humidity, thereby muting rain chances, at least
temporarily. A subsequent mid level ridge moves overtop and then
east of the region by Thursday, and return flow southerlies
recommence. Humidity, and daily rain chances, soon follow, again
peaking during the most unstable heating hours of the afternoon. The
NBM may well be overdone with Wed-Thu pops that do exist, but by
Friday into the weekend, it's picking up on the increasing trend
with the return of the summery-like pattern.
&&
.AVIATION...
Issued at 128 PM CDT Sun May 7 2023
The main aviation concern with this update will be strong to
severe thunderstorms likely impact the CGI/PAH/MVN TAF sites.
Lower ceilings and reduced visibility along with some hail can be
expected under each of the storm. There will likely be a brief
break later this evening before the next round approaches the area
late Monday morning or afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...RJP
SHORT TERM...RJP
LONG TERM...DH
AVIATION...KC
Hazardous weather outlook, May 7, 2:56 AM CST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Paducah KY
356 AM CDT Sun May 7 2023
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
356 AM CDT Sun May 7 2023 /456 AM EDT Sun May 7 2023/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are forecast today into
tonight. A few of the storms may become severe with damaging
winds and large hail the main concerns. Thunderstorms will also
produce lightning and torrential downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous thunderstorms are forecast Monday and Monday
night. Some of the thunderstorms may become severe with damaging
winds and large hail the main severe hazards. Thunderstorms will
also produce lightning and torrential downpours.
Daily storm chances diminish mid week, then increase by late week,
and are highest by Friday and Saturday afternoons. Locally heavy
rain and lightning will be the primary storm hazards.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to monitor the latest conditions should
their assistance be needed today through Monday night.
RJP/DH
In the hours before
Special weather statement, May 7, 10:00 AM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
1100 AM CDT Sun May 7 2023
ILZ083-087-091-INZ085-086-KYZ010-013>016-018>021-071645-
White IL-Gallatin IL-Hardin IL-Posey IN-Vanderburgh IN-Webster KY-
Union KY-Caldwell KY-McLean KY-Hopkins KY-Muhlenberg KY-Henderson KY-
Crittenden KY-Daviess KY-
1100 AM CDT Sun May 7 2023
...Strong thunderstorms will impact portions of east central Hardin,
southeastern White, northeastern Gallatin, southwestern Vanderburgh,
southern Posey, Henderson, northern Caldwell, Hopkins, Daviess,
Muhlenberg, northeastern Crittenden, McLean, Union and Webster
Counties through 1145 AM CDT...
At 1100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Carmi to 6 miles west of
Earlington to Morgantown. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Madisonville around 1105 AM CDT.
Earlington around 1110 AM CDT.
Mortons Gap around 1115 AM CDT.
Other locations in the path of these storms include Nortonville.
This includes the following highways...
Interstate 165 between Mile Markers 60 and 70.
Interstate 69 in Kentucky between Mile Markers 101 and 148.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 33 and 34.
Audubon Parkway between Mile Markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3767 8682 3763 8695 3747 8711 3748 8713
3738 8710 3734 8714 3733 8710 3737 8707
3735 8701 3727 8698 3721 8690 3715 8693
3721 8768 3747 8810 3807 8819 3780 8714
3778 8712 3779 8708 3775 8682 3771 8686
TIME...MOT...LOC 1600Z 348DEG 21KT 3796 8813 3730 8763 3724 8671
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, May 7, 10:13 AM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
1113 AM CDT Sun May 7 2023
ILZ075>078-080>083-085>087-091-INZ081-085-KYZ014-071700-
White IL-Gallatin IL-Hardin IL-Wayne IL-Perry IL-Saline IL-
Edwards IL-Franklin IL-Hamilton IL-Jefferson IL-Williamson IL-
Wabash IL-Posey IN-Gibson IN-Union KY-
1113 AM CDT Sun May 7 2023
...Strong thunderstorms will impact portions of southern Wayne,
southwestern Wabash, Jefferson, Saline, Franklin, northeastern
Hardin, White, southern Edwards, northeastern Williamson, Hamilton,
Gallatin, western Gibson, western Posey and southwestern Union
Counties through NOON CDT...
At 1112 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Ashley to near Thompsonville
to 6 miles west of Sturgis. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of southern Wayne,
southwestern Wabash, Jefferson, Saline, Franklin, northeastern
Hardin, White, southern Edwards, northeastern Williamson, Hamilton,
Gallatin, western Gibson, western Posey and southwestern Union
Counties, including the following locations... Burnt Prairie, Karbers
Ridge, Muddy, Hanaford, Golden Gate, Phillipstown, Waltonville,
Omaha, Dahlgren and Ewing.
This includes the following highways...
Interstate 57 in Illinois between Mile Markers 69 and 96.
Interstate 64 in Indiana between Mile Markers 1 and 2.
Interstate 64 in Illinois between Mile Markers 73 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3835 8792 3747 8810 3747 8812 3781 8880
3821 8919 3821 8915 3833 8914 3839 8836
TIME...MOT...LOC 1612Z 041DEG 14KT 3823 8921 3789 8876 3755 8812
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, May 7, 10:41 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
1141 AM CDT Sun May 7 2023
KYZ010-013-015>017-020-021-071730-
Muhlenberg KY-Crittenden KY-Webster KY-Christian KY-Caldwell KY-
McLean KY-Hopkins KY-
1141 AM CDT Sun May 7 2023
...Strong thunderstorms will impact portions of Muhlenberg, eastern
Crittenden, northeastern Christian, northeastern Caldwell,
southeastern McLean, Hopkins and southern Webster Counties through
1230 PM CDT...
At 1141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Providence to near Nortonville to 12 miles
south of Morgantown. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dawson Springs.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 90 and 127.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 27 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 8689 3705 8709 3711 8745 3720 8782
3751 8789 3751 8709 3747 8711 3748 8713
3746 8711 3738 8710 3734 8714 3733 8710
3737 8707 3735 8701 3727 8698 3721 8690
3718 8689 3718 8692 3714 8693 3711 8689
TIME...MOT...LOC 1641Z 002DEG 22KT 3734 8780 3716 8745 3704 8675
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, May 7, 11:43 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
1243 PM CDT Sun May 7 2023
KYZ021-022-071800-
Muhlenberg KY-Todd KY-
1243 PM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of southeastern
Muhlenberg and northeastern Todd Counties through 100 PM CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenville, or 9 miles south of Central City, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dunmor around 1255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3711 8691 3709 8690 3707 8695 3706 8705
3701 8706 3704 8726 3725 8722 3725 8695
3724 8694 3723 8691 3722 8691 3721 8690
3719 8691 3718 8689 3718 8692 3714 8693
3711 8689
TIME...MOT...LOC 1743Z 277DEG 30KT 3716 8715
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, May 7, 12:16 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
116 PM CDT Sun May 7 2023
ILZ086-087-090-091-KYZ010-014-071845-
Saline IL-Gallatin IL-Pope IL-Hardin IL-Crittenden KY-Union KY-
116 PM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of Hardin, northern
Pope, southern Saline, southern Gallatin, northwestern Crittenden and
southwestern Union Counties through 145 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Equality, or 12 miles southeast of Harrisburg, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shawneetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3749 8868 3774 8866 3778 8807 3743 8795
TIME...MOT...LOC 1816Z 262DEG 29KT 3759 8841
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DWLocal storm report, May 7, 12:34 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL NORTONVILLE 37.19N 87.46W
05/07/2023 M1.25 INCH HOPKINS KY PUBLIC
&&